Concepts for whichthey havehas direct influence:Encephalopathy ifosfamide,Encephalopathy patients,Ifosfamide encephalopathy,Patients encephalopathy,Induced encephalopathy,Ifosfamide induced,Factors ifosfamide,Study incidence.
Key People For Encephalopathy Ifosfamide
An assessment of risk factors associated with ifosfamide-induced encephalopathy in a large academic cancer center
PURPOSE: Ifosfamide-induced encephalopathy is a neurotoxic adverse effect of ifosfamide chemotherapy. The objective of this study was to determine the incidence of encephalopathy in patients with lymphoma and sarcoma receiving ifosfamide chemotherapy and assess for potential risk factors that influence the incidence of encephalopathy.
METHODS: A retrospective study of sarcoma and lymphoma patients receiving ifosfamide chemotherapy was performed at the participating institutions. Enrollment began 1 July 2011 and continued chronologically backwards until 100 sarcoma and 100 lymphoma patients were enrolled. Identification of ifosfamide-induced encephalopathy events was performed by reviewing provider documentation of ifosfamide infusions. Logistic regression was employed to determine associations between risk factors and ifosfamide-induced encephalopathy events.
RESULTS: Of the 200 patients enrolled, 29 (14.5%) patients experienced encephalopathy. Ifosfamide-induced encephalopathy occurred more frequently in the sarcoma population than the lymphoma population (24 vs. 5 patients, p < 0.001). In addition to cancer type, prior use of cisplatin, concomitant opioids, and use of CYP2B6 inhibitors remained as significant variables in the multivariate model conferring a 12.47, 2.81, and 5.17 increased odds of experiencing encephalopathy, respectively. The odds of experiencing encephalopathy were 9.0 and 1.37 times higher for a one-unit increase in serum creatinine and hemoglobin, respectively, and 0.15 times lower for a one-unit increase in albumin.
CONCLUSIONS: This is the first study to demonstrate that patients with sarcoma experienced ifosfamide-induced encephalopathy more often than those with lymphoma. For all patients, predisposing factors for ifosfamide-induced encephalopathy included previous cisplatin exposure, concomitant opioids and CYP2B6 inhibitors. Laboratory values that increased ifosfamide-induced encephalopathy risk included low serum albumin, increased serum creatinine, and increased hemoglobin.Sign-in to see all concepts, it's free!